Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 134, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 16, 2007, 6:56 PM EDT for Forsyth County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2007, 6:56 PM EDT (22:56 UTC)
- Expired
- Jun 16, 2007, 7:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:40 PM EDT | HAIL 0.75 | 2 Sw Rural Hall, NC | PENNY SIZE HAIL ON HIGHWAY 52 NEAR RURAL HALL... REPORTED TO EMERGENCY OFFICIAL BY THE PUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 162257
SVRRAH
NCC067-162345-
/O.NEW.KRAH.SV.W.0134.070616T2256Z-070616T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 745 PM EDT
* AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BELEWS CREEK...MOVING SOUTH AT 15 MPH.
PENNY SIZED HAIL IS LIKELY WITH THIS STORM.
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
THE MAIN THREAT WITH THIS STORM IS PENNY SIZE HAIL OR LARGER. HAIL OF
THIS SIZE MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.
LAT...LON 3637 8007 3623 8040 3608 8023 3606 8004
3619 8002
$$
PWB2 follow-up statements
000
WWUS52 KRAH 162311
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT SAT JUN 16 2007
NCC067-162345-
/O.CON.KRAH.SV.W.0134.000000T0000Z-070616T2345Z/
FORSYTH NC-
707 PM EDT SAT JUN 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN FORSYTH COUNTY...
AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BELEWS
CREEK... OR 5 MILES NORTH OF KERNERSVILLE... MOVING SOUTH AT 15
MPH.
IN ADDITION... ANOTHER THUNDERSTORM WAS LOCATED OVER RURAL HALL...
MOVING SOUTH AT 15 MPH.
LOCATIONS EXPECTED TO BE IMPACTED INCLUDE RURAL HALL...
STANLEYVILLE... KERNERSVILLE... PFAFFTOWN.
IN ADDITION TO LARGE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING 1 8 0 0 4 4 4 7 9 2 8
LAT...LON 3637 8007 3623 8040 3608 8023 3606 8004
3619 8002
BADGETT
$$000
WWUS52 KRAH 162343
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT SAT JUN 16 2007
NCC067-162350-
/O.EXP.KRAH.SV.W.0134.000000T0000Z-070616T2345Z/
FORSYTH NC-
740 PM EDT SAT JUN 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR FORSYTH COUNTY EXPIRES AT 745
PM EDT...
THE SEVERE THUNDERSTORM WAS LOCATED BETWEEN BUSINESS INTERSTATE 40
AND INTERSTATE 40 IN EXTREME EASTERN FORSYTH COUNTY... 3 MILES
SOUTHEAST OF KERNERSVILLE... MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE RURAL EASTERN FORSYTH COUNTY...
KERNERSVILLE.
LAT...LON 3620 8011 3613 8039 3608 8023 3603 8009
3606 8004 3619 8002
$$
PWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:22 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 16, 5:22 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT SAT JUN 16 2007
.SYNOPSIS...
A WEAK APPALACHIAN LEE SURFACE TROUGH WILL REMAIN OVER THE
WESTERN PIEDMONT THIS EVENING. A RIDGE OF HIGH PRESSURE ALOFT WILL
EXPAND ACROSS THE SOUTHEASTERN STATES SUNDAY THROUGH MID WEEK. A
WEAK COLD FRONT WILL APPROACH FROM THE NORTH ON WEDNESDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
THE MID AND UPPER LEVEL LOW THAT HAS BEEN A PERSISTENT FEATURE
NEAR THE MID ATLANTIC COAST THIS PAST WEEK WAS FINALLY PULLING
AWAY TO THE NORTHEAST TODAY. THE SKIES WERE SLOW TO CLEAR THIS
MORNING WHICH HAS KEPT THE TEMPERATURES FROM RISING WELL INTO THE
80S THIS AFTERNOON. THIS ALSO LIMITED INSTABILITY DURING MAX
HEATING THIS AFTERNOON AS ONLY ISOLATED THUNDERSTORMS HAVE BEEN
ABLE TO DEVELOP AS OF 515 PM.
INCREASING SUBSTANCE ALOFT AND ONLY MARGINAL INSTABILITY ARE
WORKING AGAINST CONVECTIVE INITIATION LATE THIS AFTERNOON. THERE
IS ONE FINAL WEAK VORTICITY MAXIMUM IN THE NW-N FLOW ALOFT...
ASSOCIATED WITH THE EXITING UPPER LOW... THAT MAY HELP CONTINUE
INITIATE ISOLATED CONVECTION WELL INTO THE EVENING... ESPECIALLY
N-E AREAS.
HOWEVER... POP WILL BE LOWERED TO 15 (SLIGHT CHANCE) FOR THE
EVENING... AS COVERAGE IS EXPECTED TO BE LIMITED. SKIES WILL
BECOME CLEAR OVERNIGHT... WITH 60-65 EXPECTED BY DAYBREAK. -BADGETT
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
MAINLY A TEMPERATURE FORECAST BEYOND TONIGHT AS STRONG UPPER
RIDGING WILL KEEP US MAINLY CLEAR THROUGH MONDAY. HIGHS SUNDAY
WILL CREEP UP TO 90...MAYBE A COUPLE OF DEGREES HIGHER IN THE
SOUTH AND EAST. THICKNESSES HIT 1430 METERS ON MONDAY WHICH
CORRESPONDS TO NEAR TRIPLE DIGITS. WILL MAKE ONLY MINOR
CLIMATOLOGICAL ADJUSTMENTS UPWARDS AT THIS TIME...WHICH WILL GIVE
A RANGE FROM 93 NORTHWEST TO 97 IN THE SOUTHEAST.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
TUE NIGHT-WED...MODELS ARE IN BETTER AGREEMENT NOW THAN YESTERDAY...
SHOWING A WEAKENING TROUGH ALOFT MIGRATING EAST FROM THE TENNESSEE
VALLEY AND A SURFACE TROUGH WITH A MODEST AMOUNT OF MOISTURE POOLING
OVER THE AREA WED. THIS MAY SERVE AS OUR BEST...THOUGH STILL SMALL
CHANCE FOR ANY RAINFALL DURING THE WEEK. TEMPERATURES SHOULD
AVERAGE 2-4 DEG ABOVE NORMALS WITH LOWS 67-71 AND HIGHS 87-91.
WED NIGHT-FRI...HEIGHTS ALOFT CONTINUE TO LOWER ALONG THE EAST
COAST. THIS ALLOWS A WEAK COLD FRONT TO SLIP SOUTH FROM THE UPPER
OHIO VALLEY AND DIFFUSE OVER THE AREA. THE LOWERING PRESSURE WILL
MAINTAIN INSTABILITY BUT THE AIRMASS SHOWS DRYNESS SUGGESTING THAT
DIURNAL TSTMS WILL REMAIN ISOLATED. LITTLE CHANGE IS EXPECTED IN
THE DIURNAL TEMPERATURE RANGE.
FRI NIGHT-SAT...AN UPPER TROUGH AXIS STRENGTHENS OVER NEW ENGLAND
WHILE A NORTHERN STREAM RIDGE EDGES EAST FROM THE NORTHERN PLAINS.
THIS PUSHES A SURFACE HIGH PRESSURE SOUTHEAST FROM THE GREAT LAKES
REGION WITH NORTHERN STREAM AIR FILTERING INTO THE AREA BY SAT.
HIGHS 86-90. -RFG
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
A LAGGING SHORT WAVE ALOFT ROUNDING THE DEPARTING UPPER LOW OFF
THE COAST WILL HELP GENERATE ISOLATED TSTMS WITH BRIEF CONDITIONS
BELOW VFR POSSIBLE AT AREA AIRPORTS UNTIL NIGHTFALL. OTHERWISE SCT
TO BKN STRATOCU WITH BASES 3 TO 6 THSD FT ARE EXPECTED THROUGH
THIS EVENING...CLEARING OVERNIGHT. ON SUN... VSBY MAY LOWER TO
MVFR AROUND DAYBREAK...OTHERWISE VFR AS HIGH PRESSURE EXPANDS OVER
THE AREA.
THE HIGH PRESSURE RIDGE CONTINUES TO BUILD OVER THE AREA THROUGH
MONDAY WITH A WARM AND RELATIVELY DRY AIRMASS PROVIDING VFR
CONDITIONS THROUGH TUE NIGHT. FOR WED...A DIFFUSE FRONTAL BOUNDARY
AND ASSOCIATED PRESSURE TROUGH MAY GENERATE MVFR CONDITIONS IN SCT
SHOWERS AND TSTMS. LINGERING WEAK FLOW AT THE SOUTHERN PERIPHERY OF
GREAT LAKE HIGH PRESSURE AND A SHALLOW AIRMASS BOUNDARY MAY INVITE
MVFR OR IFR VSBY IN EARLY MORNING FOG THU AND FRI. OTHERWISE... VFR
CONDITIONS ARE EXPECTED.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...BADGETT
NEAR TERM...BADGETT/MLM
SHORT TERM...MLM
LONG TERM...RFG
AVIATION...HARTFIELDHazardous weather outlook, Jun 16, 12:50 PM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1250 PM EDT SAT JUN 16 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-171700- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1250 PM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE IN CENTRAL NORTH CAROLINA LATE TODAY. STORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST AT 15 TO 20 MPH. THE MAIN THREAT OF SEVERE WEATHER IS LARGE HAIL IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEEK SHELTER AT THE FIRST SOUND OF THUNDER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WITH TEMPERATURES APPROACHING UPPER 90S AND INCREASING HUMIDITY LEVELS... HEAT STRESS MAY BECOME A FACTOR ON MONDAY. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTER NETWORK ACTIVATION IS NOT EXPECTED. RFG
In the hours before
Special weather statement, Jun 16, 4:22 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 422 PM EDT SAT JUN 16 2007 NCZ027-043-162100- NASH-WILSON- 422 PM EDT SAT JUN 16 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH AND WILSON COUNTIES THROUGH 515 PM EDT... AT 422 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NEW HOPE...OR ABOUT 8 MILES SOUTH OF NASHVILLE...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE NEW HOPE... ELM CITY... AND WILSON. PEA TO MARBLE SIZE HAIL AND STRONG WIND GUSTS OVER 30 MPH MAY OCCUR WITH THESE THUNDERSTORMS. GIH
Special weather statement, Jun 16, 5:10 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 510 PM EDT SAT JUN 16 2007 NCZ043-162200- WILSON- 510 PM EDT SAT JUN 16 2007 ...STRONG THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS WILSON COUNTY THROUGH 600 PM EDT... AT 510 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER ELM CITY...OR ABOUT 14 MILES SOUTH OF ROCKY MOUNT...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE WILLBANKS... SARATOGA... HIGHWAY 264... AND STATE ROAD 121. HAIL UP TO ONE HALF INCH IN DIAMETER... STRONG WIND GUSTS OVER 30 MPH... AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. GIH
Special weather statement, Jun 16, 6:14 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 614 PM EDT SAT JUN 16 2007 NCZ021-022-162315- FORSYTH-GUILFORD- 614 PM EDT SAT JUN 16 2007 ...STRONG THUNDERSTORMS WILL MOVE INTO FORSYTH AND GUILFORD COUNTIES FROM THE NORTH BEFORE 8 PM... AT 614 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF RURAL HALL...MOVING SOUTH SOUTHEAST AT 15 MPH. ANOTHER STORM WAS LOCATED ABOUT 8 MILES NORTHWEST OF STOKESDALE... MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE RURAL HALL... STANLEYVILLE... PFAFFTOWN... WALKERTOWN... WINSTON-SALEM... STOKESDALE... AND KERNERSVILLE. STRONG WIND GUSTS OVER 30 MPH...MARBLE SIZE HAIL... AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. ANYONE OUTDOORS ACROSS THE TRIAD AREA SHOULD KEEP A CLOSE WATCH ON THE SKY. MOVE INTO A SAFE SHELTER IMMEDIATELY AT THE FIRST SIGHT OF LIGHTNING OR THREATENING CLOUDS... OR AT THE FIRST SOUND OF THUNDER. GIH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:46 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 59 min |
| Jun 16, 7:59 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.